|Sustiva rash late in the game
Dec 27, 2007
Hi. I've been on Atripla for a little over two months, with very few side effects. In the past few days, though, I've started to develop a blotchy, itchy rash on my face and neck. Is it common for the rash to start so belatedly?
Response from Dr. Daar
Usually these types of reactions to medications do occur somewhat earlier. Nevertheless, it is possible. The key thing is to talk to your provider to make sure it is not related to other medications you are taking and to assess the severity of the reaction. Rash can also be caused by things other than medications, including occasionally being associated with various infections.
If it is felt that this rash is related to Atripla it is most likely from the sustiva portion of the combination pill. In this setting, if the rash is mild without fever, swelling or any other symptoms or laboratory abnormalities it often will go away without stopping the treatment. In this case symptoms often improve with antihistamines. However, it is important that you be seen to make sure this is not from something else and/or that there is no reason to believe it is more severe and require either treatment be stopped or other treatments be initiated.
Effect of other medication on CD4
possibility of hypersensitivity reaction when restarting Trizivir
- Probability Of Getting HIV From Sharing A Razor
- Risks Of Contracting HIV From Licking Anus
- What Are The Odds Of Getting HIV From Erotic Massage?
- Achy Balls After Blowjob Worried I Have HIV
- Flu Symptoms After Open Mouth Kissing Worried I Have HIV
- Sore On Mouth After Kissing Cut On Lip Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.